Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2010, 8:30 AM CDT for 4 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 8:30 AM CDT (13:30 UTC)
- Expired
- Apr 24, 2010, 9:12 AM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:15 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 17.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:06 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 24, 8:06 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 AM CDT SAT APR 24 2010
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY MOIST SOUNDING
WITH A NEARLY SATURATED LAYER BELOW 890 MILLIBARS AND A PW OF 1.89
INCHES. VERY UNSTABLE THIS MORNING WITH AN LI OF -9.4. A VERY
LARGE AMOUNT OF SHEAR PRESENT AS WELL AS A VERY FAST STORM MOTION
WITH A HELICITY OF 483 AND A STORM MOTION OF 32 KNOTS FROM THE
SOUTHWEST. GIVEN THE SHEAR...ALONG WITH THE STORM MOTION AND
DIRECTION THERE IS A POTENTIAL FOR TORNADOES THROUGH EARLY
AFTERNOON. STRONG SOUTHERLY WINDS PRESENT AT THE SURFACE WITH A
STRONG WEST...SOUTHWEST FLOW IN THE LOWER TO MIDDLE LEVELS.
&&
.PREV DISCUSSION... /ISSUED 620 AM CDT SAT APR 24 2010/
UPDATE...
UPDATING ALL ZONES TO HEADLINE TORNADO WATCH 92.
PREV DISCUSSION... /ISSUED 332 AM CDT SAT APR 24 2010/
SHORT TERM...
KEEP THE EYE TO THE SKY. HAVE NEVER SEEN HELICITY VALUES THIS HIGH
IN MODELED SOUNDING PROFILES. SOME ARE HINTING AT INSANE VALUES OF
1150 M2/S2 BY 12Z. EVEN THE LOCAL MODEL(ROS) RUN IS HIGHER THAN I HAVE
EVER SEEN AT AROUND 950. LOOKING AT THE 06Z LIX SPECIAL
SOUNDING...THESE NUMBERS ARE NOT ONLY ON PAR BUT EVEN HIGHER THAN
THE GUIDANCE WAS ALLUDING TO. THE SOUNDING ALSO SHOWS WHY THESE
VALUES ARE SO HIGH...EXTREMELY STRONG VEERING AND WIND SPEED
INCREASING EXPONENTIALLY OFF THE SFC. SO BASICALLY WE WILL SEE
SPEED AND DIRECTIONAL SHEAR MAXIMIZED THIS MORNING GIVING RISE TO
TS CELLS HIGHLY CAPABLE OF PRODUCING STRONG TORNADOES. THIS
ACTIVITY WILL BE SFC BASED AND WILL GET A LITTLE BETTER CAPE VALUE
IF THE SUN IS ABLE TO PEAK THROUGH AS WELL. DON'T REALLY NEED ANY
MORE VARIABLES TO AGGREVATE THIS SITUATION. ALL ACTIVITY WILL BE
SFC BASED BY DAYLIGHT. FROM 4AM TO DAYLIGHT...ONLY TS THAT ARE
FORMING ALONG BOUNDARIES ARE GOING SFC BASED. NOT TO EXPOUND ON
THIS TOO MUCH BUT IT WILL BE A VERY CLOSELY MONITORED WEATHER
SCENARIO UNTIL THE COLD FRONT MOVES THROUGH.
HIGH PRESSURE WILL SETTLE IN WITH COOLER DEW PT TEMPS FOR A FEW
DAYS. ANOTHER REINFORCING COLD FRONT MOVES THROUGH TUE EVENING.
LONG TERM...
THE NEXT SIGNIFICANT SYSTEM MAKES ITS WAY INTO THE AREA LATE IN
THE WEEK AND MAY BE A RAIN MAKER AS WELL AS STRONG WX.
AVIATION...
WIDESPREAD MVFR TO IFR CEILINGS PREVAILED ACROSS THE FORECAST AREA
EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE
INCREASING ACROSS THE AREA...PARTICULARLY ACROSS THE MISSISSIPPI
COASTAL AREA. CONVECTION IS EXPECTED TO IMPACT ALL OF THE TERMINALS
TODAY WITH STRONG TO SEVERE THUNDERSTORMS CERTAINLY POSSIBLE AFTER
12Z. CONVECTION WILL END FROM WEST TO EAST FROM THE LATE MORNING
HOURS TO THE MID AFTERNOON HOURS. VFR CONDITIONS ARE FORECAST FROM
LATE AFTERNOON INTO THE OVERNIGHT PERIOD TONIGHT. 11
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY AND INTO TONIGHT
FOR THE COASTAL WATERS IN ADVANCE OF A COLD FRONT THAT WILL PUSH ITS
WAY EAST ACROSS THE COASTAL WATERS LATE TODAY AND TONIGHT. IT WOULD
NOT BE SURPRISING TO SEE SOME GUSTS UP TOWARD GALE FORCE EVEN OUTSIDE
OF CONVECTION BETWEEN 12Z AND 18Z AS THE AXIS OF A STRONG LOW LEVEL
JET SHIFTS EAST ACROSS THE AREA. NUMEROUS THUNDERSTORMS...SOME
STRONG TO SEVERE...ARE EXPECTED ACROSS THE COASTAL WATERS TODAY
WHICH WILL TAPER OFF DURING THE EVENING HOURS. GENERALLY TRANQUIL
CONDITIONS WILL PREVAIL AFTER TONIGHT DURING THE FORECAST PERIOD.
ANOTHER COLD FRONT WILL PUSH INTO THE COASTAL WATERS TUESDAY NIGHT
INTO WEDNESDAY. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 82 53 78 / 10 0 10 10
BTR 59 83 56 79 / 10 0 10 10
ASD 61 83 58 78 / 20 10 10 10
MSY 64 82 61 80 / 20 10 10 10
GPT 64 82 59 77 / 30 10 10 10
PQL 63 82 58 77 / 40 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: AND LOWER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
&&Hazardous weather outlook, Apr 24, 6:25 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 AM CDT SAT APR 24 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-251130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 625 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... SEVERE THUNDERSTORMS ARE EXPECTED TODAY UNTIL A COLD FRONT MOVES THROUGH THE AREA THIS AFTERNOON. THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHWEST MISSISSIPPI AND THE NORTHERN FLORIDA PARISHES...AND A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REMAINDER OF THE FORECAST AREA. THE MAIN CONCERNS WILL BE ISOLATED TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING WIND. TORNADO WATCH NUMBER 92 HAS BEEN ISSUED THROUGH 1 PM FOR ALL AREAS INCLUDING COASTAL WATERS OUT TO 20 NM. MARINE HAZARDS... SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE COASTAL WATERS THROUGH THIS EVENING. WINDS OF 25 TO 30 KNOTS WILL CONTINUE WITH GALE FORCE GUSTS POSSIBLE. SEAS OF UP TO 9 FEET CAN BE EXPECTED...ESPECIALLY BEYOND 15 NAUTICAL MILES FROM SHORE. LOCALLY HIGHER SEAS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING... MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED.
In the hours before
Special weather statement, Apr 24, 7:00 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT SAT APR 24 2010 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241400- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 700 AM CDT SAT APR 24 2010 ...GUSTY WINDS EXPECTED TODAY... WIND SPEEDS WILL BE SUSTAINED AT 20 TO 25 MPH TODAY AHEAD OF A STRONG SPRING COLD FRONT. EVENTHOUGH SUSTAINED WIND SPEEDS WILL NOT BE ENOUGH FOR AN ADVISORY...WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE ACROSS THE AREA UNTIL THE COLD FRONT PASSES. STRONG GUSTS OF WIND CAN BE HAZARDOUS TO THOSE TRAVELING BY CAUSING A VEHICLE TO ABRUPTLY CHANGE DIRECTION OF TRAVEL.
Special weather statement, Apr 24, 7:08 AM CDT, 1 hour 22 minutes before
MSZ068-069-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 708 AM CDT SAT APR 24 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 18 MILES NORTHWEST OF CLINTON...OR ABOUT 4 MILES WEST OF CENTREVILLE...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GLOSTER...CROSBY...LIBERTY AND SMITHDALE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 7:22 AM CDT, 1 hour 8 minutes before
MSZ070-241245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 722 AM CDT SAT APR 24 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PIKE COUNTY... AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MCCOMB...OR ABOUT 3 MILES NORTHWEST OF SUMMIT...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 7:35 AM CDT, 55 minutes before
MSZ069-070-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 735 AM CDT SAT APR 24 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PIKE COUNTY...AMITE COUNTY... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHWEST OF MCCOMB...OR ABOUT 3 MILES SOUTHEAST OF SMITHDALE...MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 7:45 AM CDT, 45 minutes before
LAZ034>037-047-048-241345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 745 AM CDT SAT APR 24 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...WEST FELICIANA PARISH... AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF NEW ROADS...OR ABOUT 2 MILES NORTHWEST OF ERWINVILLE...MOVING NORTHEAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ZACHARY...SLAUGHTER...JACKSON...CLINTON...FELPS...DARLINGTON AND EASLEYVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 8:00 AM CDT, 30 minutes before
LAZ036-037-046>048-050-241400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 800 AM CDT SAT APR 24 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH... AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF PLAQUEMINE...OR ABOUT 5 MILES SOUTHWEST OF ADDIS...MOVING NORTHEAST AT 60 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BRUSLY...GARDERE...PORT ALLEN...WESTMINSTER...BATON ROUGE... BATON ROUGE AIRPORT...BAKER...DENHAM SPRINGS...ZACHARY...GREENWELL SPRING...SLAUGHTER...WATSON...PRIDE AND CLINTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Tangipahoa | 64 min |
| Apr 24, 5:54 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 23 min |
| Apr 24, 6:21 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 54 min |
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana | 26 min |
| Apr 24, 8:08 AM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 37 min |
| Apr 24, 8:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 24, 9:10 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 41 min |
| Apr 24, 9:19 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 24, 9:26 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 64 min |
| Apr 24, 11:40 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 24, 12:33 PM CDT | Special Marine Warning | LIX | 31 min | |
| Apr 24, 12:40 PM CDT | Special Marine Warning | LIX | 35 min | |
| Apr 24, 2:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 24, 3:41 PM CDT | Small Craft Advisory | LIX | 5 hr | |
| Apr 24, 3:52 PM CDT | Coastal Flood Warning | LIX | 8 hr | |
| Apr 24, 4:27 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 24, 4:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Apr 24, 2:16 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 29 min |
| Apr 24, 5:45 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 24, 10:03 AM CDT | Tornado Warning | LIX | Pearl River | 27 min |
| Apr 24, 4:27 PM CDT | Coastal Flood Advisory | LIX | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.